It seems to me that you have a degree of insulin resistance, as 140 units is a large dose. Most people would generally speaking need half to one time their weight in total daily dosage, if larger amounts are required, then this points to insulin resistance.
Metformin is a very good and safe medication that helps to reduce the effects of insulin resistance. This medication is usually well tolerated as it does not increase the risk of hypos and is weight neutral. Although I appreciate that you do not want to take too many medications, Metformin can help reduce the amount of insulin that is required to get your BGLs to target, and when one uses less insulin one can generally lose some weight which in turn helps to improve glycaemic control.
also, if you are unable to exercise it becomes even more important to watch your food intake. Not just the carbohydrates, but caloric intake as well! You may want to look into doing some other form of exercise, as the benefits of exercise last up to 24 hours. Perhaps swimming or walking in the water? The water will carry your weight and he eve there is less strain on the joints.
These are just a few pointers to help you in the right direction, feel free to contact ,e directly if you want to discuss any of this in more detail.
Report this post
You must be a HealthShare member to report this post.
to your account or
now (it's free).